Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 1, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Apr 19, 2013, 10:20 PM EDT for Franklin County, Hampden County, Hampshire County, Massachusetts. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2013, 10:20 PM EDT (02:20 UTC)
- Expired
- Apr 19, 2013, 11:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA
The radar
The Albany radar (KENX), 97 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 2.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 355 m²/s²
- 0-3 km storm-relative helicity
- 431 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
487
WUUS51 KBOX 200220
SVRBOX
MAC011-013-015-200300-
/O.NEW.KBOX.SV.W.0001.130420T0220Z-130420T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1020 PM EDT FRI APR 19 2013
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
WESTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 1100 PM EDT
* AT 1015 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM OTIS TO
NORFOLK TO AMENIA...OR ALONG A LINE EXTENDING FROM 11 MILES EAST
OF GREAT BARRINGTON TO 15 MILES NORTHWEST OF TORRINGTON TO 15
MILES NORTH OF NEW MILFORD...AND MOVING NORTHEAST AT 70 MPH.
* LOCATIONS IMPACTED INCLUDE...
NORTHAMPTON...AMHERST...GREENFIELD...BLANDFORD...HUNTINGTON...
RUSSELL...MONTGOMERY...SOUTHAMPTON...WILLIAMSBURG...CHESTERFIELD...
WESTHAMPTON...GOSHEN...EASTHAMPTON...LEYDEN...DEERFIELD...
TOLLAND...LEVERETT...EAST WINDSOR...BERNARDSTON AND WARWICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. IF DRIVING BE PREPARED FOR LOW VISIBILITY AND DO NOT DRIVE
THROUGH FLOODED ROADS.
&&
LAT...LON 4215 7307 4215 7303 4231 7300 4233 7306
4238 7307 4239 7301 4266 7295 4267 7300
4270 7295 4270 7302 4274 7302 4272 7231
4272 7230 4230 7250 4205 7300 4204 7305
TIME...MOT...LOC 0219Z 224DEG 61KT 4225 7315 4204 7324 4180 7348
$$
SIPPRELL2 follow-up statements
689
WWUS51 KBOX 200249
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1049 PM EDT FRI APR 19 2013
MAC011-013-015-200300-
/O.CON.KBOX.SV.W.0001.000000T0000Z-130420T0300Z/
HAMPDEN MA-HAMPSHIRE MA-FRANKLIN MA-
1049 PM EDT FRI APR 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR WESTERN HAMPDEN...CENTRAL HAMPSHIRE AND FRANKLIN COUNTIES...
AT 1045 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SHELBURNE
TO CHESTERFIELD TO SANDISFIELD...OR ALONG A LINE EXTENDING FROM 7
MILES WEST OF GREENFIELD TO 8 MILES WEST OF NORTHAMPTON TO 15 MILES
EAST OF GREAT BARRINGTON...MOVING NORTHEAST AT 70 MPH.
LOCATIONS IMPACTED INCLUDE...
NORTHAMPTON...AMHERST...GREENFIELD...BLANDFORD...HUNTINGTON...
RUSSELL...MONTGOMERY...SOUTHAMPTON...WILLIAMSBURG...CHESTERFIELD...
WESTHAMPTON...GOSHEN...EASTHAMPTON...LEYDEN...DEERFIELD...TOLLAND...
LEVERETT...BERNARDSTON...WARWICK AND CHESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.
&&
LAT...LON 4215 7303 4227 7300 4231 7300 4248 7281
4273 7279 4272 7230 4230 7250 4205 7300
4204 7305 4215 7307
TIME...MOT...LOC 0245Z 224DEG 61KT 4256 7274 4235 7283 4212 7307
$$
SIPPRELL369
WWUS51 KBOX 200259
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1059 PM EDT FRI APR 19 2013
MAC015-011-013-200308-
/O.EXP.KBOX.SV.W.0001.000000T0000Z-130420T0300Z/
HAMPDEN MA-HAMPSHIRE MA-FRANKLIN MA-
1059 PM EDT FRI APR 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HAMPDEN...CENTRAL
HAMPSHIRE AND FRANKLIN COUNTIES WILL EXPIRE AT 1100 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
UP TO 50 MPH WILL STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4215 7303 4227 7300 4231 7300 4248 7281
4273 7279 4272 7230 4230 7250 4205 7300
4204 7305 4215 7307
TIME...MOT...LOC 0258Z 224DEG 61KT 4256 7274 4235 7283 4212 7307
$$
SIPPRELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 7:20 PM EDT, 3 hours earlier.
Area forecast discussion, Apr 19, 7:20 PM EDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
720 PM EDT FRI APR 19 2013
.SYNOPSIS...
WIDESPREAD LIGHT SHOWERS WILL CONTINUE THIS EVENING AHEAD OF A
COLD FRONT WHICH WILL SWEEP THROUGH THE REGION AROUND MIDNIGHT.
SHOWERS AND THUNDERSTORMS CAN BE ANTICIPATED AHEAD OF THIS COLD
FRONT. WINDS WILL BACK OUT OF THE WEST BEHIND THIS
FRONT...ADVECTING A COLDER AND DRIER AIRMASS FOR SATURDAY INTO
MONDAY. A DEVELOPING COASTAL STORM WILL BRING SHOWERS AROUND
TUESDAY...THEN ANOTHER COLD FRONT MOVES THROUGH LATER IN THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
7 PM UPDATE...
FORECAST CONTINUES ROUGHLY ON LINE. LOW CLOUDS ARE MOVING UP FROM
THE SOUTH COAST. AN AREA OF LIGHT SHOWERS WAS NOTED ON RADAR
EARLIER IN THE EVENING BUT THIS HAS MOVED OFF TO THE NORTHEAST.
RADAR SHOWS A LINE OF SHOWERS/TSTMS ACROSS CENTRAL NEW YORK AND
EASTERN PA MOVING NORTHEAST. EXTRAPOLATION OF THIS LINE WOULD
BRING IT TO THE CT VALLEY 10-11 PM/WORCESTER 11 PM-MIDNIGHT/BOSTON
MIDNIGHT-1 AM. FORMATION ON RADAR IS LINEAR. OBSERVATIONS IN THE
HARRISBURG PA AREA SHOW A WIND GUST TO 48 KNOTS/55 MPH WITH THE
PASSAGE OF THE LINE...GUSTS AROUND 35 KNOTS/40 MPH ELSEWHERE.
MINOR CHANGES IN TIMING BUT OTHERWISE WE/RE LETTING THE FORECAST
RIDE.
PREVIOUS DISCUSSION
TONIGHT...
MODEL GUIDANCE HAS BEEN IN GOOD AGREEMENT FOR TONIGHT. LOW
PRESSURE SYSTEM WILL MOVE NORTHWARD TOWARDS THE HUDSON
REGION...DRAGGING A COLD FRONT THROUGH SNE. THIS FRONT WILL MOVE
THROUGH PRETTY QUICKLY OVERNIGHT. MAIN CONCERNS FOR THIS SYSTEM IS
THE POSSIBILITY OF CONVECTION...QPF...AND WINDS ASSOCIATED WITH
IT.
ISOLATED SHOWERS MAY ALREADY BE IMPACTING THE REGION AS THERE IS A
GOOD AMOUNT OF MOISTURE COMBINED WITH ISENTROPIC LIFT AHEAD OF THE
FRONT. BELIEVE PRECIP WILL BEGIN TO MOVE INTO THE AREA BY 10PM AND
REACH MOST OF SNE BY 2-5AM. BELIEVE HEAVY DOWNPOURS AND EMBEDDED
THUNDER WILL BE THE MAIN THREATS. SHOWALTER INDICES REACH NEAR 0 AS
ELEVATED CAPE IS ABOVE 500 J/KG INCREASING CONFIDENCE IN THUNDER.
LOOKING DOWNSTREAM APPEARS THAT LINES OF CONVECTION ARE STARTING TO
DEVELOP ACROSS PA. PER LATEST SPC DISCUSSION...QLCS ARE THE PRIME
THREAT OF CONVECTION ESP OUT WEST. HERE IN SNE...BELIEVE A GOOD LINE
OF SHOWERS WITH EMBEDDED THUNDER IS THE MAIN MODE. A FEW ISOLATED
STRONG STORMS ARE POSSIBLE WITH STRONG WINDS AROUND 40-50 MPH BEING
THE MAIN THREAT. BETTER CHANCE FOR THIS TO OCCUR IS ACROSS THE
WESTERN PORTION OF THE REGION.
PWAT VALUES REACH BETWEEN 1-1.5 INCHES ACROSS MUCH OF SNE. THIS IS
ANOTHER INDICATOR ON HOW MOIST IT IS ACROSS THE REGION. HOWEVER
BECAUSE OF HOW QUICKLY THIS FRONT WILL MOVE THROUGH SNE...THE
THOUGHT THAT PRECIP TOTALS WILL REACH NO MORE THEN 1 INCH. FLOODING
POTENTIAL IS LOW DUE TO THE QUICK STORM MODE COMBINED WITH HOW DRY
IT HAS BEEN OVER THE PAST FEW DAYS. THERE IS A SLIGHT CHANCE FOR
POOR URBAN DRAINAGE FLOODING.
THE LAST MAIN CONCERN IS THE WINDS OVERNIGHT. GUSTS WILL SLOWLY
SUBSIDE SOMEWHAT OVERNIGHT AS MIXING WILL REDUCE. HOWEVER A STRONG
LLJ OF 50-60 MPH JUST AT 950 MB MAY MIX DOWN WITHIN ANY
STRONG/CONVECTIVE TYPE STORMS. BELIEVE THAT WINDS WILL GENERALLY BE
AROUND 40-45 MPH WITH ISOLATED GUSTS NEAR 50MPH IS POSSIBLE.
STORMS WILL QUICKLY MOVE FROM WEST TO EAST AND WILL START TO EXIT
THE REGION TOWARDS DAYBREAK.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
SATURDAY INTO SATURDAY NIGHT...
COLD FRONT WILL EXIT THE REGION BY THE MID-MORNING HOURS. EXPECT
CONDITIONS TO LINGER ON ACK A LITTLE LONGER. OTHERWISE DRY AIR WILL
PUSH THROUGH BEHIND THE FRONT BRINGING IN SOME CAA. TEMPS TOMORROW
WILL BE ALMOST 10-15 DEGREES COOLER THEN TODAY WITH HIGHS IN THE
UPPER 50S TO LOW 60S. NW WINDS WILL INCREASE TOMORROW...GUSTING TO
20-25 MPH.
LOWS OVERNIGHT WILL DROP BACK BELOW THE FREEZING MARK EXCEPT FOR
AREAS ALONG THE COASTLINE. HIGH PRESSURE WILL SLOWLY TRY TO BUILD
ALLOWING FOR CLEARING SKIES AND LIGHT WINDS...PERFECT FOR
RADIATIONAL COOLING.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
BIG PICTURE... UPPER RIDGE SHIFTS OVER THE WESTERN ATLANTIC. SECOND
UPPER RIDGE TAKES UP POSITION OFF THE PACIFIC COAST. THIS MAKES ROOM
FOR A BROAD TROUGH TO DIG OVER THE INTERIOR USA. SHORTWAVE IN THIS
BROAD FLOW MOVES FROM THE PACIFIC NORTHWEST TO THE SOUTHERN USA OVER
THE WEEKEND...THEN GENERATES A INVERTED TROUGH AT THE SURFACE OFF
THE CAROLINA COAST. THE FULL COMPLEX MOVES PAST NEW ENGLAND
WEDNESDAY. ANOTHER BETTER DEFINED SHORTWAVE DIVES SOUTH FROM
NORTHERN CANADA INTO THE INTERIOR USA TROUGH AND THEN SWINGS ACROSS
NEW ENGLAND LATE WEEK.
UPPER JET OVER NEW ENGLAND MOVES NORTHEAST PAST GREENLAND/ICELAND.
ANOTHER JET SEGMENT TRACES THE PACIFIC NORTHWEST/SOUTHERN
ROCKIES...THIS EVENTUALLY SWINGS NORTHEAST THROUGH THE GREAT LAKES
MIDWEEK AND THE NORTHEAST USA LATE WEEK.
MODEL PREFERENCES... SMALL DIFFERENCE IN GFS AND ECMWF UPPER CONTOUR
FIELDS REGARDING COASTAL SYSTEM NEXT WEEK. OTHERWISE THE LONG RANGE
MODELS ARE IN GOOD AGREEMENT SURFACE AND ALOFT. WE USED A BLEND OF
GFS/ECMWF VALUES...AND BLEND WITH GMOS/HPC GRIDS WHERE AVAILABLE.
THE DAILIES...
SUNDAY-MONDAY...HIGH PRESSURE BUILDS OVER THE REGION SUNDAY AND THEN
MOVES OFFSHORE MONDAY. GENERALLY FAIR WEATHER WITH INCREASING
CIRRUS DURING MONDAY. AS WIND FIELDS LIGHTEN SUNDAY AFTERNOON THERE
WILL BE THE POTENTIAL FOR A SEA BREEZE. THE OVERALL GRADIENT FLOW
THEN SUPPORTS AN EAST FLOW ON MONDAY. TEMPS IN THE MIXED LAYER WILL
BE -3C TO -5C SUNDAY WHICH WOULD SUPPORT 50S AT THE SURFACE. CLEAR
SKIES AND LIGHT WINDS WILL ALLOW RADIATIONAL COOLING SUNDAY
NIGHT...WITH DEWPOINTS IN THE 20S THAT SHOULD ALLOW FOR MIN TEMPS IN
THE 20S AND LOWER 30S EXCEPT A LITTLE MILDER ALONG THE COAST. TEMPS
ALOFT WARM A LITTLE ON MONDAY...BUT THE BUFFERING OF THE INCREASED
EAST FLOW SHOULD BALANCE OFF ANY WARMING.
MONDAY NIGHT-TUESDAY...INVERTED TROUGH/DEVELOPING COASTAL LOW WILL
START PUSHING DEEPER MOISTURE UP THE COAST. ALL MODEL PCPN
FORECASTS ARE WELL SOUTH OF NEW ENGLAND MONDAY EVENING BUT MOVE
MEASURABLE PCPN INTO THE AREA...ESPECIALLY THE SOUTH
COAST...AFTER 06Z/2AM. WE SLOWED THE HOURLY POP VALUES A FEW HOURS
BASED ON THIS MODEL AGREEMENT. NEW ENGLAND IS IN THE RIGHT
ENTRANCE REGION OF THE DEPARTING UPPER JET THROUGH TUESDAY SO
DEVELOPMENT AND PCPN ARE REASONABLE. CHANCE POPS UNTIL THE SURFACE
LOW/UPPER SHORTWAVE MOVE PAST ON TUESDAY NIGHT.
WEDNESDAY-THURSDAY...PLAINS/GREAT LAKES TROUGH AND SUPPORTING UPPER
JET MOVE UP THE ST LAWRENCE VALLEY INTO CANADA. THIS FEATURE WILL
SUPPORT A COLD FRONT THAT WILL SWING THROUGH NEW ENGLAND WEDNESDAY
NIGHT-THURSDAY. ON WEDNESDAY POPS SHOW A BREAK AFTER THE COASTAL
SYSTEM MOVES OFF...BUT THEN A RESUMPTION OF CHANCE POPS AS THE GREAT
LAKES COLD FRONT MOVES THROUGH. THE DEPICTION OF TWO DISTINCT
SYSTEMS IS REASONABLE GIVEN THAT ONE IS SOUTHERN STREAM AND THE
OTHER IS NORTHERN STREAM...BUT THE DISTINCTNESS/LENGTH OF TIME
BETWEEN THE TWO PCPN SHIELDS IS LESS CERTAIN.
FRIDAY... HIGH PRESSURE BUILDS AT THE SURFACE WHILE THE SUPPORTING
UPPER TROUGH FROM THURSDAY/S FRONT WILL STILL BE IN THE
NEIGHBORHOOD. NO DESTABILIZING EXPECTED AS UPPER TEMPS SHOW LITTLE
CHANGE AND MOISTURE IS LIMITED. EXPECT A DRY DAY WITH SIMILAR
MAX/MIN TEMPS.
&&
.AVIATION /23Z FRIDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
OVERVIEW...
* MODERATE CONFIDENCE INTO SATURDAY MORNING...
* HIGH CONFIDENCE SATURDAY AFTERNOON INTO SUN...
TONIGHT INTO SAT MORNING...
CIGS ARE A MIX OF MVFR/IFR WITH VALUES BELOW 1000 FEET SOUTH OF
THE MASS PIKE. THIS WILL CONTINUE THROUGH FRONTAL PASSAGE.
COLD FRONT WILL SWEEP THROUGH TONIGHT WITH SHOWERS AND SCATTERED
THUNDERSTORMS. VSBYS MAY BE REDUCED TO MVFR CONDITIONS WITH
POSSIBLE IFR/LIFR IN THE HEAVIEST DOWNPOURS. HEAVIEST PRECIP WILL
MOVE THROUGH WEST TO EAST AROUND 02Z-03Z AND CLEAR OUT BY 12/14Z
SAT. GUSTY WINDS OUT OF THE SOUTH MAY REACH 35 KTS OR ABOVE AHEAD
OF THE FRONT BEFORE SWITCHING TO THE NW BEHIND THE FRONT. LOW
LEVEL JET OVERNIGHT WILL YIELD TO 50-60KTS AT 1-2 KFT. THIS BRINGS
A CONCERN OF STRONGER WIND GUSTS IN HEAVIER SHOWERS /HARRISBURG PA
HAD A GUST TO 48 KNOTS/ AND ALSO BRINGS LLWS CONCERNS. CONDITIONS
WILL SLOWLY IMPROVE FROM WEST TO EAST SAT MORNING.
SAT AFTERNOON INTO SUN MORNING...
HIGH CONFIDENCE. LINGERING MVFR SAT AFTERNOON WILL LIFT TO VFR BY
THE EVENING LASTING THROUGHOUT THE NIGHT.
KBOS TERMINAL...MODERATE CONFIDENCE.
HIGH CONFIDENCE ON TIMING OF FRONT AND PRECIP. LOWER CONFIDENCE ON
CIG HEIGHTS AND CATEGORICAL CHANGES TONIGHT.
KBDL TERMINAL...MODERATE CONFIDENCE.
HIGH CONFIDENCE ON PRECIP TIMING...LOWER CONFIDENCE ON CATEGORICAL
CHANGES. .
OUTLOOK...SUNDAY THROUGH WEDNESDAY...
SUNDAY-MONDAY... VFR. LIGHT WINDS SUNDAY WITH POTENTIAL SEABREEZE
ALONG THE COAST. INCREASING EAST WINDS MONDAY WITH GUSTS TO 25 KNOTS
ALONG THE CAPE AND ISLANDS/SOUTH COAST. HIGH CONFIDENCE.
MONDAY NIGHT-TUESDAY... CONDITIONS LOWERING LATER MONDAY NIGHT WITH
MVFR/IFR CIGS/VSBY POSSIBLE TUESDAY ESPECIALLY RI AND SOUTHEAST
MASS. MODERATE CONFIDENCE.
WEDNESDAY...CONDITIONS IMPROVING TO VFR DURING THE MORNING AND
AFTERNOON AS TUESDAY/S STORM MOVES OFF. A COLD FRONT APPROACHES
LATE IN THE DAY...BUT EFFECTS MAY HOLD OFF UNTIL WEDNESDAY NIGHT
WHEN CONDITIONS MAY LOWER TO MVFR/IFR IN SHOWERS/SCATTERED TSTMS.
LOW TO MODERATE CONFIDENCE.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
OVERVIEW...MODERATE CONFIDENCE THROUGH SUNDAY.
STRONG SOUTHERLY WINDS WITH GUSTS TO 25KTS. AS A STRONG COLD
FRONT APPROACHES GUSTS WILL INCREASE TO STRONG SCA TO MARGINAL
GALES. DECIDED TO HOIST THE GALE WARNING UP DUE TO COLD FRONT
PASSAGE ALLOWING FOR STRONGER WINDS ALOFT TO MIX DOWN. THESE GALES
MAY REACH TO 40KTS. SHOWERS AND THUNDERSTORMS EXPECTED OVERNIGHT
INTO EARLY SAT MORNING WILL LIKELY RESULT IN SOME TEMPORARY
VISIBILITY RESTRICTIONS.
BEHIND THE COLD FRONT...WINDS WILL BACK OUT OF THE WEST-NORTHWEST
CONTINUALLY GUSTING IN EXCESS OF 25 KTS. SMALL CRAFT ADVISORIES
WILL NEED TO BE ISSUED ACCORDINGLY. AS SEAS WILL STILL REMAIN
CHOPPY AND GREATER THAN 5 FEET. HIGH PRESSURE WILL BUILD SATURDAY
NIGHT ALLOWING FOR CALM WINDS AND SEAS TO SLOWLY RELAX.
OUTLOOK...SUNDAY THROUGH WEDNESDAY...
MODERATE CONFIDENCE SUNDAY TO TUESDAY. LOW TO MODERATE CONFIDENCE
WEDNESDAY.
SUNDAY...DIMINISHING WIND. LINGERING 5 FOOT SEAS EARLY ON THE OUTER
WATERS...SUBSIDING.
MONDAY...INCREASING EAST WIND WITH POTENTIAL SMALL CRAFT WIND GUSTS
TO 25 KNOTS AND SEAS 5 FEET OR HIGHER IN THE AFTERNOON AND AT NIGHT
ESPECIALLY ON THE SOUTHERN WATERS.
TUESDAY... SEAS AT OR ABOVE 5 FEET ON THE OPEN WATERS. EAST WINDS
GUSTING AROUND 25 KNOTS. SMALL CRAFT ADVISORY LIKELY. SHOWERS.
WEDNESDAY...A SHORT BREAK BETWEEN WEATHER SYSTEMS. WINDS GENERALLY
BELOW 25 KNOTS...BUT MAY INCREASE TO NEAR 25 KNOTS ON THE EASTERN
WATERS LATE IN THE DAY. SEAS 5-6 FEET MAINLY ON THE OUTER WATERS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...GALE WARNING UNTIL 6 AM EDT SATURDAY FOR ANZ232>234-256.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT SATURDAY FOR ANZ230-236.
GALE WARNING FROM 11 PM THIS EVENING TO 6 AM EDT SATURDAY FOR
ANZ231-250-251.
GALE WARNING UNTIL 3 AM EDT SATURDAY FOR ANZ235-237.
GALE WARNING UNTIL 8 AM EDT SATURDAY FOR ANZ254-255.
&&
SYNOPSIS...WTB/DUNTEN
NEAR TERM...WTB/DUNTEN
SHORT TERM...DUNTEN
LONG TERM...WTB
AVIATION...WTB/DUNTEN
MARINE...WTB/DUNTENHazardous weather outlook, Apr 19, 4:22 PM EDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 422 PM EDT FRI APR 19 2013 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-202030- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 422 PM EDT FRI APR 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. ISOLATED STRONG THUNDERSTORMS MAY AFFECT SOUTHERN NEW ENGLAND TONIGHT. THUNDERSTORM WIND GUSTS OF 40 TO 45 MPH ARE POSSIBLE...POSSIBLY AN ISOLATED GUST TO 50 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ254-255-202030- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 422 PM EDT FRI APR 19 2013 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ232>234-256-202030- NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 422 PM EDT FRI APR 19 2013 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231-250-251-202030- CAPE COD BAY- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 422 PM EDT FRI APR 19 2013 ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 6 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ235-237-202030- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 422 PM EDT FRI APR 19 2013 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 3 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-236-202030- BOSTON HARBOR-NARRAGANSETT BAY- 422 PM EDT FRI APR 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 19, 9:56 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
956 PM EDT FRI APR 19 2013
CTZ002-003-MAZ002>004-008>011-NHZ011-015-200245-
TOLLAND CT-HARTFORD CT-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-EASTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-WESTERN HAMPSHIRE MA-CHESHIRE NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
956 PM EDT FRI APR 19 2013
...SPECIAL WEATHER STATEMENT FOR A LINE OF STRONG THUNDERSTORMS
APPROACHING SOUTHWESTERN NEW HAMPSHIRE...WESTERN MASSACHUSETTS...AND
NORTH-CENTRAL CONNECTICUT...
AT 953 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS EXTENDING FROM DANBY FOUR CORNERS TO
BERLIN TO SHEFFIELD TO FAHNESTOCK STATE PARK...OR ALONG A LINE
EXTENDING FROM DANBY TO 10 MILES WEST OF NORTH ADAMS TO GREAT
BARRINGTON TO 7 MILES EAST OF BEACON...AND MOVING NORTHEAST AT 75
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...HARTFORD...NEW BRITAIN...WEST HARTFORD...BRISTOL...
CHICOPEE...EAST HARTFORD...MANCHESTER...NEWINGTON...NORTHAMPTON...
KEENE...AMHERST...GREENFIELD...WINDSOR LOCKS...JAFFREY...VERNON...
EAST LONGMEADOW...FARMINGTON...PLAINVILLE AND SOUTH WINDSOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY STRENGTHEN AND BECOME CAPABLE OF PRODUCING DAMAGING
WINDS OR LARGE HAIL. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.
&&
LAT...LON 4311 7186 4159 7246 4158 7246 4165 7253
4156 7295 4180 7302 4197 7289 4197 7303
4209 7307 4238 7307 4263 7295 4274 7302
4273 7246 4288 7256 4300 7245 4316 7245
4318 7216 4313 7218 4313 7204 4321 7191
TIME...MOT...LOC 0153Z 246DEG 67KT 4332 7304 4270 7332 4214 7331
4151 7381
SIPPRELLThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 9:56 PM EDT | Special Weather Statement | BOX | Franklin, Hampden, Hampshire | 49 min |
| Apr 19, 10:54 PM EDT | Special Weather Statement | BOX | Hampden, Hampshire | 66 min |
| Apr 20, 1:43 AM EDT | Special Marine Warning | BOX | 62 min | |
| Apr 20, 3:49 PM EDT | Frost Advisory | BOX | Barnstable, Bristol, Plymouth | 16 hr |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.